Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 9, 2000, 5:54 PM MDT for Stanley County, South Dakota. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2000, 5:54 PM MDT (23:54 UTC)
- Expired
- Jun 9, 2000, 6:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Stanley County, SD
The radar
The Rapid City radar (KUDX), 170 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:14 PM MDT | Hail 1.75 | Hayes, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3301 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 092357 SVRABR SDC117-100045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 554 PM MDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STANLEY COUNTY IN SOUTH DAKOTA * UNTIL 645 PM MDT * AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF BUNKER...OR ABOUT 31 MILES NORTHEAST OF PHILIP...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES AROUND 605 PM MDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ LAT...LON 4433 10128 4417 10119 4429 10067 4449 10080 MOHR NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:00 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT FRI JUN 9 2000 BIG PROBLEM THIS AFTERNOON DEALS WITH TSRA CHANCES LATER TONIGHT. CURRNT SFC LOW DRIFTING INTO KMBG AREA. FCST TRACK IS TO CONT IN A ENE DIRECTION TOWARD KFAR OVERNIGHT. THIS TRACK IS SIMILAR TO YSTDYS AVN RUN...AND THE AVN IS CONSISTENT WITH ITS PREV RUN. WILL CONT TO LEAN TOWARD AN AVN SOLN. AS FOR TRW TONIGHT...CONCERNED ABOUT WARM TEMPS 700MB. CWA REMAINS IN 12-14C AIR THROUGH 06Z...THEN WRN CWA BEGINS TO COOL WITH COLD FRONT PASSAGE. ERN CWA REMAINS AROUND 12C THROUGH NIGHT. FEEL THAT ANY PCPN THAT DOES OCCUR WILL BE POST FRONTAL IN THE COOLER AIR. TSRA WILL ALSO FIRE FURTHER NORTH IN ND WITH ELEVATED CONVECTION. WILL PULL POPS OUT FOR KABR AND KATY AREA TONIGHT. WILL KEEP SMALL POPS FOR KMBG AND KPIR AREAS TONIGHT WITH COLD FRONT COMING IN. WARMER READINGS TONIGHT WILL BE FOUND IN KATY AREA WHERE WARMEST AIR FOUND. ALSO...WINDS IN WARM SECTOR WILL STAY UP TONIGHT ENSURING GOOD MIXING AND WARM TEMPS TONIGHT. FOR SATURDAY...WILL PUT IN SMALL POPS FOR KABR AND KATY AREAS IN THE MORNING DUE TO COLD FRONT SLIDING THROUGH. FEEL THAT FRONT WILL BE EAST OF CWA WHEN IT RE-ENERGIZES LATER IN THE AFTERNOON. AGAIN...WARMER TEMPS WILL BE FOUND IN THE WEST DUE TO LATER FRONTAL PASSAGE. WINDS BEHIND LOW WILL ALSO PICK UP FROM NW...REACHING WINDY CATEGORY. WEAK HIGH PRESSURE SETTLES IN SATURDAY NIGHT. SUNDAY LOOKS TO BE INTERESTING. RETURN FLOW SETS UP WITH HIGHER DWPT AIR ADVECTING INTO SCNTRL SD. DECENT THETA-E RIDGE NOSES BACK IN AHEAD OF DEVELOPING LOW PRESSURE ACROSS ERN WY. WRM FRONT DRAPES E-W ACROSS CENTRAL PART OF STATE. UPPER LEVEL ENERGY DOESN'T MOVE OVER BOUNDARY UNTIL LATER IN THE AFTERNOON. WILL PUT IN TSRA POPS FOR WRN CWA ON SUNDAY...BUT WILL ADD SUNDAY NIGHT GROUP TO EXTENDED TO COVER ERN CWA. ...EXTENDED DISCUSSION... 500MB RIDGE ACROSS THE CENTRAL UNITED STATES WILL CONTINUE TO BREAK DOWN OVER THE WEEKEND AS TROUGH MOVES ACROSS THE NORTHERN PLAINS ON MONDAY AND TUESDAY. PREVIOUS FORECASTER HAD A GOOD HANDLE ON THE SITUATION FOR MONDAY AND TUESDAY AS A OVERRUNNING SITUATION DEVELOPS. THE MRF AND CANADIAN MODELS ARE MUCH MORE AGRESSIVE WITH RAINFALL AMOUNTS THAN THE NOGAPS. WILL NOT TRY TO BE FANCY WITH WORDING FOR TUESDAY AS THERE WILL BE A CHANCE EARLY IN THE MORNING AND THEN AGAIN LATE TUESDAY EVENING. THE REAL QUESTION IS WHAT TO DO ABOUT WEDNESDAY. MRF DOES KEEP SOME CHANCE FOR RAIN EARLY ON WEDNESDAY AND WILL FOLLOW THAT TREND. .ABR...NONE. HINTZ/ECKBERG
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.